Message Boards » General Diet and Weight Loss Help

TOPIC: Multivitamins make my stomach hurt :(

« Prev 1
« Prev 1
 
Ic_disabled_photos
Topic has been inactive for 30 days or more and images have been disabled.
Display All Images
November 17, 2009 5:08 PM
Does anyone know why this is? I couldn't find anything definitive when I searched on Google, so I hoped that someone had some insight. Thanks in advance!

Oh and I try to take it with a meal so it won't hurt the tum, but it still does. Doesn't matter if I take in morning or at night, it still hurts.
  128647
November 17, 2009 5:11 PM
QUOTE:

Does anyone know why this is? I couldn't find anything definitive when I searched on Google, so I hoped that someone had some insight. Thanks in advance!

Oh and I try to take it with a meal so it won't hurt the tum, but it still does. Doesn't matter if I take in morning or at night, it still hurts.


same problem for me, but the chewable vitamins dont hurt me. Try that? (they say on the label that they're for adults, too! don't let the animal shapes stop you. :)
  45744
November 17, 2009 5:17 PM
Yes, I get stomach aches from vitamin tablets, too (and nausea -- a pill doesn't do much good when it comes back up!) Try a type that dissolves in water, like Airborne, Emergen-C, or One-a-Day multivitamin drink mix. Those don't make me sick, but they do taste kind of bad, and be sure to read what nutrients you are getting and how much, as they are not all meant as a complete vitamin/mineral solution.
November 17, 2009 5:29 PM
I experience the same thing, but I find if I eat right after I take my vitamin I don't get nauseous.
November 17, 2009 5:29 PM
I have the same problem. I get so nauseated and my stomach hurts (almost like I have a virus) every time I take a multi-vitamin. What kind do you take? Does it have any extras in it? Mine has green tea to help with weight management so I wondered if that had anything to do with it. I have given up taking those and share my daughter's Hannah Montana gummies.
  253348
November 17, 2009 5:34 PM
I've tried many different kinds of multivitamins because I was vegetarian, poor, and in college haha. So I KNEW I was not getting the right nutrition, which my neurologist (I have migraines) confirmed. And they all hurt my stomach too, we all absorb nutrients differently.

But I've been out of college for about 6 months, cook for myself, and keep track of nutrition on here and elsewhere also. I checked in with my neurologist for another exam and I'm pretty good in all areas so I don't need a multivitamin!

And our bodies generally don't absorb vitamins from pills as well as they absorb the good stuff from healthy foods. I'd recommend trying to avoid the multivitamin if you can. Otherwise, shop around and find some chewables or something you can handle! Good luck!
  284310
November 17, 2009 5:50 PM
I find milk helps from me getting that green feeling when i take them, or switch it up and take them before you go to bed (thats what I do with my BC) so that you will be asleep and not notice the icky feeling smile
  249706
November 17, 2009 6:10 PM
That's a really common problem with multivitamins. Try cutting them in half and take half in the AM, half in the PM.
  232091
November 17, 2009 6:15 PM
whole food vitamins dont have the same effect.
you usually have to take 3 of them a day...they are more efficient because you can absorb more of the vitamins and minerals.
November 17, 2009 6:24 PM
I have the same problem. SO I started taking mine at bedtime and I sleep through any side effects. My daughter uses the gummy ones and she doesn't have that problem.
November 17, 2009 6:40 PM
Often the iron in multivitamins is the culprit for abdominal pain. I take viactiv multivitamins because they don't contain iron. Since I switched I haven't had any stomach pains/GI upset. It's worth a try. The best time to take them is in the morning with food. Hope that helps!
  288212
November 17, 2009 6:54 PM
I have the same problem! I noticed I started to get extreme nausea after taking calcium + vitamin D supplements...I couldn't figure out why I felt like I was going to throw up all the time! I stopped for a day and poof! It went away.
Iron is especially hard on the tummy.
Maybe try switching brands...I found one that is free of any artificial preservatives or colors, and I seem to feel better on that...
Although, I went without any multi's this weekend, and had no stomach problems and more energy!
Perhaps try to do your best to get as many vitamins supplied through your diet as is possible.
Good luck!
-OBflowerforyou
November 17, 2009 6:55 PM
Try Flintstone vitamins. I took two a day when pregnant. If its good for kids, and pregnant women, why wouldn't it work for the rest of the population?
  242074
November 17, 2009 7:27 PM
Thanks for your replies everyone! I'm thinking I'm gonna go out and get some Flinstones vitamins now teehee blushing
  128647
November 17, 2009 8:19 PM
QUOTE:

Often the iron in multivitamins is the culprit for abdominal pain. I take viactiv multivitamins because they don't contain iron. Since I switched I haven't had any stomach pains/GI upset. It's worth a try. The best time to take them is in the morning with food. Hope that helps!


Iron is 100% the culprit for me as well! I look for ones w/o iron that are time-released.
November 18, 2009 4:48 AM
i take the one day multivitamins for women and does that to me too. it hurts my stomach and makes sick, so does the fish oil pills. so what i do i take them and then i eat something after i take and it makes my stomach feel a little bit better.
  271456
November 19, 2009 11:27 PM
I am glad I found this topic. I always wondered why I got sick at my stomach after taking vitamins. I think I will try some of these suggestions.tongue I always made fun of my husband for taking flinstone vitamins but that might work for me.

Thanks
November 20, 2009 12:10 AM
QUOTE:

i take the one day multivitamins for women and does that to me too. it hurts my stomach and makes sick, so does the fish oil pills. so what i do i take them and then i eat something after i take and it makes my stomach feel a little bit better.


Regarding fish oil. Part of the problem can be the type of fish oil you are taking. If it is the run of the mill drugstore fish oil, rather than pharmaceutical grade, it will have more impurities and that increases the chance of stomach upset.

If you are a Costco shopper, they have a Kirkland brand of enteric coated fish oil that I have used for some time, and I never have any stomach upset from fish oil.

In my area, Washington state, Costco also sells a brand of ADULT gummy vitamins that I have put my mom and a friend on who both had stomach issues with regular multi vitamins. For myself, I had swallowing "horse pills" so the gummies work great.
November 20, 2009 12:10 AM
QUOTE:

i take the one day multivitamins for women and does that to me too. it hurts my stomach and makes sick, so does the fish oil pills. so what i do i take them and then i eat something after i take and it makes my stomach feel a little bit better.


Regarding fish oil. Part of the problem can be the type of fish oil you are taking. If it is the run of the mill drugstore fish oil, rather than pharmaceutical grade, it will have more impurities and that increases the chance of stomach upset.

If you are a Costco shopper, they have a Kirkland brand of enteric coated fish oil that I have used for some time, and I never have any stomach upset from fish oil.

In my area, Washington state, Costco also sells a brand of ADULT gummy vitamins that I have put my mom and a friend on who both had stomach issues with regular multi vitamins. For myself, I had trouble swallowing "horse pills" so the gummies work great.
Edited by weaklink109 On November 20, 2009 12:12 AM
November 20, 2009 2:30 AM
I get a good dose of vitamins/minerals in the protein shake I use - Spirutein (highly recommend the brand to everyone) - tastes good, and delivers the vitamins/minerals along with protein, with no ill side effects :-)
  153165
November 20, 2009 4:15 PM
What does the gummy adult vitamin taste like? I want one with high iron (which is apparently the tummy upset-er) because women in general are anemic and I don't eat a lot of red meat. I have a cheap vitamin too b/c I am a poor student laugh
  128647
November 20, 2009 9:10 PM
The adult gummies have a fruit flavor. The ones I mentioned have about 3-4 different colors/tastes, but are all pleasant to the taste.
March 8, 2012 6:27 PM
Keep in mind that no matter what kind of vitamins you're taking or when, you always need to take them with food! Otherwise a lot of the vitamins and minerals will not be absorbed properly. That may help with your nausea, but if it doesn't I would stick to chewables!
March 8, 2012 6:30 PM
QUOTE:

Try Flintstone vitamins. I took two a day when pregnant. If its good for kids, and pregnant women, why wouldn't it work for the rest of the population?


I still do this. Currently we have gummy spiderman vitamins. Yum.
March 8, 2012 6:34 PM
I tried vitamins a while back but ended up in hospital for what I thought was heart attack.
All test come back negative for that so unsure what happened.
My stomach today is still not right so beware.
  15479450

Reply

Message Boards » General Diet and Weight Loss Help

Posts by members, moderators and admins should not be considered medical advice and no guarantee is made against accuracy.